Alert archive / Missouri / Frost Advisories in 2013
Frost Advisory 4, NWS Springfield, MO
NWS Springfield, MO issued this frost advisory at Apr 24, 2013, 2:16 PM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 25, 2013, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2013, 2:16 PM CDT (19:16 UTC)
- In effect from
- Apr 25, 2013, 1:00 AM CDT
- Expired
- Apr 25, 2013, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
All 37 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- -113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
979 WWUS73 KSGF 241916 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 216 PM CDT WED APR 24 2013 ...FROST LIKELY TONIGHT... .TEMPERATURES WILL FALL INTO THE LOW TO MID 30S TONIGHT. SOME SHELTERED LOCATIONS NESTED WITHIN THE OZARK TERRAIN...COULD FALL INTO THE UPPER 20S. THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL PROVIDE AN IDEAL ENVIRONMENT FOR WIDESPREAD FROST. KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250730- /O.NEW.KSGF.FR.Y.0004.130425T0600Z-130425T1300Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 216 PM CDT WED APR 24 2013 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY. * TIMING AND AREAS AFFECTED...ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS AFTER MIDNIGHT TONIGHT. * TEMPERATURE...TEMPERATURES WILL FALL INTO THE LOW TO MID 30S...WITH UPPER 20S POSSIBLE IN SHELTERED LOCATIONS NESTED WITHIN THE OZARK TERRAIN. * IMPACTS...WIDESPREAD FROST WILL DAMAGE VEGETATION SENSITIVE TO FROST DEVELOPMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CRAMER
2 follow-up statements
982 WWUS73 KSGF 250248 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 948 PM CDT WED APR 24 2013 ...FROST LIKELY TONIGHT... .TEMPERATURES WILL FALL INTO THE LOW TO MID 30S TONIGHT. SOME SHELTERED LOCATIONS NESTED WITHIN THE OZARK TERRAIN...COULD FALL INTO THE UPPER 20S. THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL PROVIDE AN IDEAL ENVIRONMENT FOR WIDESPREAD FROST. KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251300- /O.CON.KSGF.FR.Y.0004.130425T0600Z-130425T1300Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 948 PM CDT WED APR 24 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * SHORT TERM TRENDS...TEMPERATURES HAVE FALLEN INTO THE MID 30S TO MID 40S SO FAR THSI EVENING WITH LOWS EXPECTED FROM THE UPPER 20S IN SOME ISOLATED AREAS TO THE LOWER AND MIDDLE 30S ELSEWHERE. * TIMING AND AREAS AFFECTED...ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS AFTER MIDNIGHT TONIGHT. * TEMPERATURE...TEMPERATURES WILL FALL INTO THE LOW TO MID 30S...WITH UPPER 20S POSSIBLE IN SHELTERED LOCATIONS NESTED WITHIN THE OZARK TERRAIN. * IMPACTS...WIDESPREAD FROST WILL DAMAGE VEGETATION SENSITIVE TO FROST DEVELOPMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LINDENBERG
361 WWUS73 KSGF 251250 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 750 AM CDT THU APR 25 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251400- /O.EXP.KSGF.FR.Y.0004.000000T0000Z-130425T1300Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 750 AM CDT THU APR 25 2013 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES ARE SLOWLY WARMING UP THIS MORNING WITH MOST LOCATIONS REPORTING MIDDLE TO UPPER 30S. $$ GRIFFIN
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Apr 24, 12:55 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 24, 12:55 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1255 PM CDT WED APR 24 2013 .SHORT TERM...(TODAY THROUGH FRIDAY NIGHT) ISSUED AT 247 AM CDT WED APR 24 2013 TWO BANDS OF PRECIPITATION LINGER OVER THE REGION EARLY THIS MORNING. THE FIRST BAND...CLIPPING SOUTH CENTRAL MISSOURI... FEATURES A COLD RAIN WITH A FEW EMBEDDED (THOUGH WANING) THUNDERSTORMS. THE SECOND BAND OF PRECIP...ASSOCIATED WITH THE UPPER LEVEL TROUGH AXIS...IS CURRENTLY OVER THE FAR NORTHWEST PORTION OF THE OUTLOOK AREA. THIS BAND HAS FEATURED A LIGHT RAIN/SNOW MIX CHANGING TO LIGHT SNOW AS WET BULBING TAKES HOLD. BOTH AXES OF PRECIP WILL GRADUALLY SHIFT EASTWARD ACROSS THE REGION...MOST LIKELY EXITING TO THE EAST AROUND OR NOT TOO LONG AFTER DAYBREAK. TEMPERATURES THIS MORNING ARE IN THE 30S AREA WIDE. SHOULD SEE SUB FREEZING AIR ENTER EXTREME SOUTHEASTERN KANSAS AND WESTERN MISSOURI AFTER 5 AM (COINCIDENT WITH THE CLEARING LINE) AND WILL KEEP THE FREEZE WARNING IN TACT. THE FORECAST FOR TODAY THROUGH THURSDAY WILL BE QUIET. IN SPITE OF CLEARING...TEMPERATURES TODAY WILL BE CHILLY BY LATE APRIL STANDARDS. HIGHS SHOULD BE ABLE TO GET INTO THE LOWER 50S IN MOST LOCALES (MID 50S NEAR THE MO/KS STATE LINE). WARM ADVECTION ALOFT WILL TAKE HOLD BEGINNING TONIGHT AND WITH ADDITIONAL SUNSHINE POSSIBLE ON THURSDAY...WE SHOULD SEE HIGHS WARM INTO THE 60S AREA WIDE. THE BIG QUESTION FOR TONIGHT IS THE FROST/FREEZE POTENTIAL. A SHORTWAVE WILL PASS TO OUR NORTH TONIGHT...HELPING TO MAINTAIN A WESTERLY WIND IN THE 5 TO 10 MPH FOR MUCH OF THE AREA. WINDS DO SLACKEN A BIT TOWARD DAYBREAK...OPENING A BRIEF WINDOW OF OPPORTUNITY FOR PATCHY FROST...BUT THE POTENTIAL FOR A WIDESPREAD FROST IS DEFINITELY QUESTIONABLE. MODEL AND MOS GUIDANCE CONTINUE TO SUPPORT LOWS IN THE 32 TO 35 RANGE...WITH SLIGHTLY COLDER READINGS IN THE USUAL SHELTERED AREAS/VALLEYS. WHILE THIS DOESN/T SUPPORT FROST/FREEZE HEADLINES...FOLKS SHOULD STILL BE ADVISED TO TAKE PRECAUTIONS TO PROTECT SENSITIVE/BUDDING VEGETATION... ESPECIALLY IN SHELTERED AREAS AND VALLEYS. MOISTURE WILL BE ON THE INCREASE THURSDAY NIGHT. A SHORTWAVE WILL SLOWLY MOVE ACROSS THE MIDWEST FRIDAY INTO THE EARLY PART OF THE UPCOMING WEEKEND...RESULTING IN RAIN CHANCES SPREADING INTO THE REGION FROM WEST TO EAST LATE THURSDAY NIGHT AND EARLY FRIDAY. SHOULD SEE ANOTHER DECENT BOUT OF RAINFALL FRIDAY AND FRIDAY NIGHT...WITH ENOUGH MUCAPE PRODUCED BY THE MODELS TO SUPPORT A MENTION OF THUNDER. OTHER THAN LIGHTNING...THERE ARE NO CONCERNS FOR ANY OTHER HAZARDS AT THIS TIME. .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 247 AM CDT WED APR 24 2013 A SHORTWAVE WILL BE EXITING THE AREA ON SATURDAY WITH SHOWERS AND PERHAPS A RUMBLE OF THUNDER ENDING FROM WEST TO EAST DURING THE DAY. UPPER LEVEL RIDGING WILL BEGIN TO TAKE PLACE FOR THE LATTER PART OF THE WEEKEND INTO EARLY NEXT WEEK. TEMPERATURES WILL RESPOND NICELY BACK TO MORE NORMAL LIKE LEVELS FOR EARLY NEXT WEEK. THE RIDGE WILL SHIFT TO THE OHIO RIVER VALLEY REGION BY TUESDAY AS THE NEXT TROUGH DIGS DOWN ACROSS THE PLAINS REGIONS FOR MID OF NEXT WEEK. OTHERWISE THE WEATHER PATTERN SHOULD BE RELATIVELY QUITE AND UNEVENTFUL FOR THE LATTER PART OF THE WEEKEND THROUGH EARLY NEXT WEEK WITH SOME NICE SPRING LIKE WEATHER. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1246 PM CDT WED APR 24 2013 FOR THE KSGF/KJLN/KBBG TAFS...VFR CONDITIONS ARE EXPECTED FOR THE TAF PERIOD. THE TAIL END OF A COLD FRONT/SFC TROUGH WILL PASS BY THE AREA TOWARD 12Z. SSW WINDS WILL DEVELOP AHEAD OF THE FRONT AFTER 00Z/THIS EVENING...AND MAY BRIEFLY VEER TO THE WEST LATE IN THE TAF PERIOD. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...GAGAN LONG TERM...GRIFFIN AVIATION...DSA
Hazardous weather outlook, Apr 24, 12:33 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1233 PM CDT WED APR 24 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251300- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1233 PM CDT WED APR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED FROST RISK. DISCUSSION... PATCHY FROST WILL BE POSSIBLE AREA WIDE LATE TONIGHT... ESPECIALLY IN SHELTERED AREAS AND VALLEYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE FOR A FEW THUNDERSTORMS FROM LATE THURSDAY NIGHT INTO EARLY SATURDAY MORNING AND AGAIN EARLY NEXT WEEK. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
Nearby
Frost Advisories in Missouri, 2013Frost Advisories in Kansas, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.